Alert archive / Florida / Coastal Flood Statements in 2009

Coastal Flood Statement 4, NWS Mobile, AL

November 10, 2009

NWS Mobile, AL issued this coastal flood statement at Nov 10, 2009, 10:35 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2009, 10:35 AM EST (15:35 UTC)
Expired
Nov 10, 2009, 11:00 PM EST
In force
12 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS44 KMOB 101535
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
935 AM CST TUE NOV 10 2009

...TIDES DECREASING RAPIDLY THIS MORNING...VERY LOW TIDES BELOW
NORMAL POSSIBLE LATER TODAY...

.TROPICAL STORM IDA HAS NOW BEEN DOWNGRADED TO EXTRA-TROPICAL. STRONG
GALE FORCE NORTH WINDS ARE SWEEPING IN BEHIND THE DEPARTING SYSTEM.
HIGH TIDES EXPECTED TO DECREASE RAPIDLY AND FALL BELOW NORMAL LATER
TODAY.

ALZ063-064-FLZ002-004-006-102345-
/O.NEW.KMOB.CF.S.0004.091110T1535Z-091111T0400Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
935 AM CST TUE NOV 10 2009

THE REMNANTS OF IDA ARE MOVING NORTH AND EAST OF THE AREA BRINGING
GALE FORCE WIND FROM THE NORTH OVER AREA BAYS AND WATERWAYS. SOME TIDE
STATIONS REPORT THAT TIDES 2 TO 3 FEET ABOVE NORMAL ARE STILL
OCCURRING ALTHOUGH THEY ARE DECREASING RAPIDLY. THE PRESENCE OF HIGH
TIDES WILL AFFECT PORT OPERATIONS AND VESSEL HANDLING THROUGH THIS
AFTERNOON WHICH INCLUDES THE COASTAL WATERS OUT TO 60 NM OFF ALABAMA
AND NORTHWEST FLORIDA...AS WELL AS MOBILE BAY. LATER THIS MORNING AND
THIS AFTERNOON THE TIDE LEVEL MAY FALL SIGNIFICANTLY BELOW NORMAL DUE
TO THE EFFECT OF STRONG NORTH WINDS PUSHING WATER OUT OF THE BAYS.
SUCH CONDITIONS COULD RISK VESSELS BECOMING AGROUND...BLOCKING VITAL
INTAKES AND FITTINGS. MARINERS...ESPECIALLY LARGE VESSEL OPERATORS AT
ANCHOR...MOORED...OR OPERATING IN WATER DEPTH NEAR VESSEL DRAFT
SHOULD WATCH FOR UNUSUALLY LOW TIDES THROUGH THIS EVENING.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this coastal flood statement went out at Nov 10, 5:56 AM EST, 4 hours 39 minutes earlier.

Area forecast discussion, Nov 10, 5:56 AM EST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
456 AM CST TUE NOV 10 2009

.SHORT TERM...(TODAY THROUGH TONIGHT)LATEST NATIONAL HURRICANE FORECAST
HAS CENTER OF TROPICAL STORM IDA TRACKING NORTH-NORTHEASTWARD ALONG
THE WEST BANK OF MOBILE BAY THIS MORNING. IDA WILL INTERACT WITH A
STRONG UPPER TROUGH MOVING EAST OVER THE FORECAST AREA...CAUSING IDA
TO TURN MORE TOWARD THE EAST THIS AFTERNOON...EVENTUALLY TRACKING
ABOUT 10 TO 20 MILES NORTH OF THE I-10 CORRIDOR. IDA WILL CONTINUE
TO WEAKEN THROUGHOUT THE DAY AS IT MAKES ITS TRANSFORMATION TO AN
EXTRA-TROPICAL SYSTEM.

TIDE GAGES HAVE CONTINUED TO SHOW A RAPID RATE OF INCREASE IN HIGH
WATER LEVELS...WITH TOTAL STORM HEIGHTS CURRENTLY AT ABOUT THREE TO
FOUR FEET. STRONG NORTHWEST WINDS DEVELOPING THIS AFTERNOON WILL
ALLOW STORM TIDE HEIGHTS TO FALL JUST AS RAPIDLY. THE TROPICAL STORM
WARNING AND TROPICAL STORM WIND WARNING FOR INLAND AREAS WILL REMAIN
IN EFFECT THROUGH AT LEAST THE MORNING HOURS.

RAIN...HEAVY AT TIMES...WILL OCCUR PRIMARILY ACROSS THE NORTHEAST
PORTION OF THE FORECAST AREA THIS MORNING...WITH DIMINISHING RAIN
COVERAGE IN THE AFTERNOON AS IDA ENTRAINS MORE DRY AIR IN THE MID
LEVELS. RAINFALL AMOUNTS TODAY WILL RANGE FROM 1 TO 2 INCHES ACROSS
SOUTH CENTRAL ALABAMA...AND LESS THAN ONE INCH ACROSS THE REMAINDER
OF THE FORECAST AREA. THE FLASH FLOOD WATCH SHOULD BE ALLOWED TO
EXPIRE AT NOON TODAY. SKIES WILL CLEAR FROM WEST TO EAST THIS
AFTERNOON THROUGH THE OVERNIGHT NIGHT HOURS AND NORTHWEST WINDS
BRING COOLER AND DRIER AIR IN THE WAKE OF IDA. /22

WEDNESDAY THROUGH THURSDAY...IDA WILL CONTINUE TO MOVE EAST TO
NORTHEAST...AWAY FROM THE FA. COOLER NORTHERLY AIR WILL SET IN
BEHIND...WITH AIR DRIER THAN THE CURRENT TROPICAL AIRMASS...BUT THE
RETURN IS EXPECTED TO BE BACK TO SEASONAL LEVELS. WITH DISAGREEMENT
IN THE PATH IDA TAKES TODAY INTO TONIGHT...AND FROM THERE THE LATTER
HALF OF THE SHORT TERM...A SPREAD IS IN EVIDENCE BETWEEN THE
RESULTANT MOS. HAVE STARTED WITH THE GFS/MAV SOLUTION...BUT BUMPED UP
TEMPS A BIT FOR THE WEDNESDAY THROUGH THURSDAY TIME FRAME AS FEEL
THAT THERE WILL BE MORE WARMING THAN THE MAV/GFS SOLUTIONS IS ADVERTISING
...ESPECIALLY WITH THE IDA OCCURRING WHEN THE MOS TEXT PRODUCTS ARE IN
WINTER MODE.

.LONG TERM...(THURSDAY NIGHT ON)THURSDAY NIGHT INTO THE WEEKEND...MODELS
ARE IN PRETTY GOOD AGREEMENT...WITH A SHORTWAVE DIVING SOUTH OVER THE
EASTERN CONUS AND COMBINING WITH THE REMAINS OF IDA... THEN
ORGANIZING INTO A CLOSED LOW OFF THE CAROLINA COAST. FOR THE SAME
TIME PERIOD...A STACKED SET OF SHORTWAVES MOVES EAST OVER THE WESTERN
CONUS...MOVING OVER THE ROCKIES FRIDAY INTO FRIDAY NIGHT. ANOTHER
STRONG SHORTWAVE IS HOT ON THE HEELS OF THE FIRST SERIES OF
SHORTWAVES. FROM SATURDAY NIGHT ON...GUIDANCE IS ADVERTISING THIS
FOLLOWING SHORTWAVE ABSORBING THE LEADING ENERGY...BUT GUIDANCE IS
BEGINNING TO DISAGREE. SEEMS AS THOUGH THE ECMWF AND GFS HAVE
SWAPPED SOLUTIONS...WITH THE ECMWF PUSHING THE COMBINED ROCKIES UPPER
SHORTWAVE QUICKLY SOUTHEAST...PUSHING A FRONT ACROSS THE AREA MONDAY.
THE GFS IS NOW ADVERTISING A SLOW EASTWARD WANDERING...WITH A WEAKER
FRONT PUSHING ACROSS THE FA TUESDAY...THEN CONTINUING TO MEANDER EAST.
HAVE LESS THAN AVERAGE CONFIDENCE IN THE FORECAST.

&&

.AVIATION...(12Z ISSUANCE)IFR TO LIFR CEILINGS WILL OCCUR THIS
MORNING AS CENTER OF TROPICAL STORM IDA MOVES NORTHWARD BETWEEN KMOB
AND KBFM. SKIES WILL THEN CLEAR DURING THE LATE AFTERNOON AND
OVERNIGHT PERIODS. OCCASIONAL RAIN WILL PERSIST THROUGH THIS
MORNING...AND TAPER OFF IN THE AFTERNOON. STRONG NORTHERLY WINDS
WITH TROPICAL STORM FORCE WIND GUSTS WILL OCCUR THIS MORNING AT THE
MOBILE REGIONAL AIRPORT...BECOMING NORTHWEST IN AFTERNOON. STRONG
SOUTHEASTERLY WINDS WITH TROPICAL STORM FORCE WIND GUSTS WILL OCCUR
AT THE BROOKLEY AND PENSACOLA SITES...BECOMING NORTHWEST IN
AFTERNOON. WIND SPEEDS WILL GRADUALLY DECREASE AS IDA CONTINUES TO
WEAKEN. /22

&&

.MARINE...TROPICAL STORM IDA WILL CONTINUE TO TRACK NORTHWARD AND
MOVE INLAND ALONG THE WEST BANK OF MOBILE BAY THIS MORNING. A VERY
STRONG SOUTHERLY WIND FLOW AND SHARP INCREASES IN STORM TIDE HEIGHTS
WILL OCCUR THIS MORNING...FOLLOWED BY STRONG NORTHWEST WINDS AND
FALLING STORM TIDE HEIGHTS BY LATE AFTERNOON. A MODERATE TO STRONG
NORTHERLY WIND FLOW WILL CONTINUE INTO THURSDAY MORNING...AND SMALL
CRAFT ADVISORIES WILL BE ISSUED AFTER THE TROPICAL STORM WARNINGS ARE
DISCONTINUED. /22

&&

.FIRE WEATHER...AFTER IDA MOVES ONSHORE THIS MORNING...THEN SWINGS
EAST...NORTHERLY FLOW WILL SET IN OVER THE AREA. THE CLOSEST APPRECIABLY
DRIER AIR REMAINS WELL NORTH OF THE AREA...SO AM NOT EXPECTING ANY
PROBLEM WITH RH LEVELS DROPPING BELOW CRITICAL LEVELS FOR THE REST OF
THE WEEK. SOUTHERLY FLOW IS EXPECTED TO RETURN THIS WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      67  53  69  48  69 /  60  10  05  00  00
PENSACOLA   72  57  71  50  69 /  60  20  20  00  00
DESTIN      73  60  69  57  68 /  70  30  20  00  00
EVERGREEN   65  55  66  46  68 / 100  40  20  00  00
WAYNESBORO  65  51  68  43  68 /  70  10  05  00  00
CAMDEN      62  53  66  44  67 / 100  40  20  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...TROPICAL STORM WIND WARNING UNTIL 6 PM TUESDAY FOR THE FOLLOWING
     ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

     FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

     TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND
     UPPER MOBILE.

FL...FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
     ROSA.

     TROPICAL STORM WIND WARNING UNTIL 6 PM TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
     ROSA.

MS...FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

     TROPICAL STORM WIND WARNING UNTIL 6 PM TUESDAY FOR THE FOLLOWING
     ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&

22/16

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 11:36 PM ESTFlash Flood WarningMOBEscambia, Santa Rosa3 hr
Nov 10, 10:31 AM ESTWind AdvisoryMOB11 hr
Nov 10, 10:34 AM ESTGale WarningMOB19 hr
Nov 10, 10:34 AM ESTSmall Craft AdvisoryMOB8 hr
Nov 10, 10:34 AM ESTSmall Craft AdvisoryMOB48 hr

Nearby

Coastal Flood Statements in Florida, 2009Coastal Flood Statements in Alabama, 2009Every coastal flood statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.